MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved needle was used to drain an abscess.When the provider was finished, she was unable to get the safety device to click in place over the needle.When she proceeded to put the needle in the sharp's container, she incurred a needle stick in her finger.Other needles out of the same box and engaged the safety device.
 
Additional Manufacturer Narrative
B3: date of event: requested, unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: quality manager.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and confirmed free from defects that will affect activation of the safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion collar to the hub, sheath-collar fitting, tilted cannula, and damaged parts.The samples were further evaluated for sheath activation and deactivation functional test wherein all samples passed.A total of twenty-two (22) complaints were received from the previous two fiscal years to the present for the same issue where most of the problems are related to usage particularly due to improper activation of the device (not activating with a one-handed technique using the three methods: finger, thumb, and hard surface).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.The retention samples were subjected to simulation.The safety needle was securely tightened to the syringe with a clockwise twisting motion until resistance was felt.The safety sheath was activated with a one-handed technique using the three methods: finger, thumb, and hard surface.An audible click was heard indicating successful safety activation.The cannula is fully engaged under the lock (sheath tooth).No irregularity was encountered during and after sheath activation.The root cause of the complaint could not be identified to be related to our product or production process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.Series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.We advise to follow the instructions for use (ifu) indicated in the leaflet for the proper usage of sg3 safety needle in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18422891
Report Number3003902955-2023-00070
Device Sequence Number18104644
Product Code FMI
UDI-Device Identifier34806017508075
UDI-Public34806017508075
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG3-1825
Device Lot Number220312C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale